Alert archive / Washington / High Wind Watches in 2011

High Wind Watch 3, NWS Seattle, WA

March 9, 2011San Juan County, Washington

NWS Seattle, WA issued this high wind watch at Mar 9, 2011, 3:24 AM PST for San Juan County, Washington. It took effect at Mar 10, 2011, 6:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 9, 2011, 3:24 AM PST (11:24 UTC)
In effect from
Mar 10, 2011, 6:00 AM PST
Expired
Mar 9, 2011, 11:41 PM PST
In force
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 11.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WWUS76 KSEW 091124
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
324 AM PST WED MAR 9 2011

WAZ001-503-506-510-516-517-100000-
/O.NEW.KSEW.HW.A.0003.110310T1400Z-110311T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST-
324 AM PST WED MAR 9 2011

...HIGH WIND WATCH IN EFFECT FOR THE COAST AND NORTHWEST INTERIOR
FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON.

* SOME AFFECTED LOCATIONS...HOQUIAM...FORKS...OAK HARBOR...
  BELLINGHAM...FRIDAY HARBOR...AND MOUNT VERNON.

* WINDS...EXPECTED TO INCREASE FROM THE SOUTH AT 25 TO 35 MPH WITH
  GUSTS NEAR 60 MPH ON THURSDAY.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE
  LATE MORNING THROUGH EARLY AFTERNOON TIME FRAME.

* IMPACTS...THE POTENTIALLY DAMAGING WINDS WILL LIKELY RESULT IN
  SOME POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$

WWW.WEATHER.GOV/SEATTLE
5 follow-up statements
202 
WWUS76 KSEW 091435
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
635 AM PST WED MAR 9 2011

WAZ001-503-506-510-100000-
/O.NEW.KSEW.WI.Y.0008.110309T1435Z-110309T2000Z/
/O.CON.KSEW.HW.A.0003.110310T1400Z-110311T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
635 AM PST WED MAR 9 2011

...WIND ADVISORY IN EFFECT FOR THE NORTHWEST INTERIOR UNTIL NOON
PST TODAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON TODAY. A HIGH WIND
WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON.

* SOME AFFECTED LOCATIONS...OAK HARBOR...BELLINGHAM...FRIDAY
  HARBOR...AND MOUNT VERNON.

* WINDS...SOUTHERLY 20 TO 30 MPH WITH GUSTS NEAR 45 MPH THIS
  MORNING...EXCEPT 30 TO 35 MPH WITH GUSTS NEAR 50 MPH ACROSS
  WHIDBEY ISLAND. EXPECT THE WINDS TO DIMINISH THIS AFTERNOON.
  HOWEVER SOUTHERLY WINDS WILL PICK UP AGAIN ON THURSDAY INTO THE
  25 TO 35 MPH RANGE WITH GUSTS NEAR 60 MPH.

* TIMING...WINDS WILL PEAK LATE THIS MORNING AND THEN SUBSIDE.
  HOWEVER WINDS WILL INCREASE ON THURSDAY...WITH THE STRONGEST
  SPEEDS EXPECTED TO OCCUR DURING THE LATE MORNING THROUGH EARLY
  AFTERNOON TIME FRAME.

* IMPACTS...THE STRONG AND GUSTY WINDS WILL LIKELY RESULT IN SOME
  POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ516-517-100000-
/O.CON.KSEW.HW.A.0003.110310T1400Z-110311T0000Z/
NORTH COAST-CENTRAL COAST-
635 AM PST WED MAR 9 2011

...HIGH WIND WATCH REMAINS IN EFFECT FOR THE COAST FROM THURSDAY
MORNING THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON.

* SOME AFFECTED LOCATIONS...HOQUIAM AND FORKS.

* WINDS...EXPECTED TO INCREASE FROM THE SOUTH AT 25 TO 35 MPH
  WITH GUSTS NEAR 60 MPH ON THURSDAY. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE 
  LATE MORNING THROUGH EARLY AFTERNOON TIME FRAME.

* IMPACTS...THE POTENTIALLY DAMAGING WINDS WILL LIKELY RESULT 
  IN SOME POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$

WWW.WEATHER.GOV/SEATTLE
384 
WWUS76 KSEW 100003
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
403 PM PST WED MAR 9 2011

WAZ504-505-507>509-512-100815-
/O.NEW.KSEW.WI.Y.0009.110310T2000Z-110311T0600Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-LOWER CHEHALIS VALLEY AREA-
403 PM PST WED MAR 9 2011

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM PST THURSDAY
SOUTHWEST INTERIOR...EAST PUGET SOUND LOWLANDS...LOWER CHEHALIS
VALLEY AND SEATTLE AREA...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY WHICH IS IN EFFECT FROM NOON TO 10 PM PST THURSDAY.

* SOME AFFECTED LOCATIONS...SEATTLE...BELLEVUE...OLYMPIA.

* WINDS...SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO
  45 TO 50 MPH.

* TIMING...WINDS INCREASING AROUND NOON.

* IMPACTS...WINDS THIS STRONG COULD CAUSE LOCAL POWER OUTAGES AND
  POSSIBLY DOWN TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ001-503-506-510-100815-
/O.EXT.KSEW.HW.A.0003.110310T1400Z-110311T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
403 PM PST WED MAR 9 2011

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR THE NORTHWEST INTERIOR...

THE HIGH WIND WATCH FOR THE NORTHWEST INTERIOR IS NOW IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY EVENING.

* SOME AFFECTED LOCATIONS...OAK HARBOR...BELLINGHAM...FRIDAY 
  HARBOR...AND MOUNT VERNON. 

* WINDS...SOUTHERLY WINDS WILL PICK UP AGAIN ON THURSDAY INTO THE
  25 TO 35 MPH RANGE WITH GUSTS NEAR 60 MPH. THE WINDS WILL SWITCH
  TO SOUTHWESTERLY IN THE AFTERNOON. 

* TIMING...WINDS WILL INCREASE LATE TONIGHT INTO THURSDAY MORNING.
  POSSIBLE STRONG WINDS CONTINUING INTO THURSDAY EVENING.

* IMPACTS...THE STRONG AND GUSTY WINDS WILL LIKELY RESULT IN 
  SOME POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ516-517-100815-
/O.CON.KSEW.HW.A.0003.110310T1400Z-110311T0000Z/
NORTH COAST-CENTRAL COAST-
403 PM PST WED MAR 9 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON FOR THE NORTH AND CENTRAL COAST...

A HIGH WIND WATCH FOR THE NORTH AND CENTRAL COAST REMAINS IN EFFECT
FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* SOME AFFECTED LOCATIONS...HOQUIAM AND FORKS.

* WINDS...EXPECTED TO INCREASE FROM THE SOUTH AT 25 TO 35 MPH 
  WITH GUSTS NEAR 60 MPH ON THURSDAY.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE MORNING
  THROUGH EARLY AFTERNOON TIME FRAME.

* IMPACTS...THE POTENTIALLY DAMAGING WINDS WILL LIKELY RESULT 
  IN SOME POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$

WWW.WEATHER.GOV/SEATTLE
201 
WWUS76 KSEW 100414
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
814 PM PST WED MAR 9 2011

WAZ001-503-506-510-101000-
/O.UPG.KSEW.HW.A.0003.110310T1400Z-110311T0600Z/
/O.EXB.KSEW.WI.Y.0009.110310T1800Z-110311T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
814 PM PST WED MAR 9 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY FOR
THE NORTH INTERIOR INCLUDING SAN JUAN COUNTY...WESTERN WHATCOM
COUNTY...WESTERN SKAGIT COUNTY...AND THE ADMIRALTY INLET AREA ...

THE HIGH WIND WATCH FOR THE NORTH INTERIOR IS NO LONGER IN EFFECT.

* SOME AFFECTED LOCATIONS...OAK HARBOR...BELLINGHAM...FRIDAY 
  HARBOR...AND MOUNT VERNON. 

* WINDS...SOUTHERLY WINDS WILL PICK UP AGAIN ON THURSDAY INTO THE
  25 TO 35 MPH RANGE WITH GUSTS NEAR 55 MPH. THE WINDS WILL SWITCH
  TO SOUTHWESTERLY IN THE AFTERNOON.

* TIMING...WINDS WILL INCREASE LATE TONIGHT INTO THURSDAY
  MORNING. POSSIBLE STRONG WINDS CONTINUING INTO THURSDAY 
  EVENING.

* IMPACTS...THE STRONG AND GUSTY WINDS WILL LIKELY RESULT IN 
  SOME POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ511-101000-
/O.EXB.KSEW.WI.Y.0009.110310T1800Z-110311T0600Z/
HOOD CANAL AREA-
814 PM PST WED MAR 9 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY FOR
THE HOOD CANAL AREA...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY FOR THE HOOD CANAL AREA...WHICH IS IN EFFECT FROM 10 AM
TO 10 PM PST THURSDAY.

* WINDS...SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS
  TO 45 TO 50 MPH. 

* TIMING...WINDS INCREASING AROUND NOON.

* IMPACTS...WINDS THIS STRONG COULD CAUSE LOCAL POWER OUTAGES 
  AND POSSIBLY DOWN TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ504-505-507>509-512-101000-
/O.EXT.KSEW.WI.Y.0009.110310T1800Z-110311T0600Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-LOWER CHEHALIS VALLEY AREA-
814 PM PST WED MAR 9 2011

...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY
FOR THE SOUTHWEST INTERIOR...LOWER CHEHALIS VALLEY...EAST PUGET
SOUND LOWLANDS...SEATTLE METRO...AND EVERETT AND VICINITY...

* SOME AFFECTED LOCATIONS...SEATTLE...BELLEVUE...OLYMPIA...EVERETT

* WINDS...SOUTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS
  TO 45 TO 50 MPH. 

* TIMING...WINDS INCREASING AROUND NOON.

* IMPACTS...WINDS THIS STRONG COULD CAUSE LOCAL POWER OUTAGES 
  AND POSSIBLY DOWN TREES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ516-517-101000-
/O.CON.KSEW.HW.A.0003.110310T1400Z-110311T0000Z/
NORTH COAST-CENTRAL COAST-
814 PM PST WED MAR 9 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PST THURSDAY
THROUGH THURSDAY AFTERNOON FOR THE NORTH AND CENTRAL WASHINGTON
COAST...

A HIGH WIND WATCH FOR THE NORTH AND CENTRAL WASHINGTON COAST REMAINS
IN EFFECT FROM 6 AM PST THURSDAY THROUGH THURSDAY AFTERNOON.

* SOME AFFECTED LOCATIONS...HOQUIAM AND FORKS.

* WINDS...EXPECTED TO INCREASE FROM THE SOUTH AT 25 TO 35 MPH 
  WITH GUSTS NEAR 60 MPH ON THURSDAY.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE
  MORNING THROUGH EARLY AFTERNOON TIME FRAME. 

* IMPACTS...THE POTENTIALLY DAMAGING WINDS WILL LIKELY RESULT 
  IN SOME POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$

WWW.WEATHER.GOV/SEATTLE
MERCER
008 
WWUS76 KSEW 100646
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1046 PM PST WED MAR 9 2011

WAZ516-517-101500-
/O.UPG.KSEW.HW.A.0003.110310T1400Z-110311T0000Z/
/O.NEW.KSEW.HW.W.0005.110310T0646Z-110311T0000Z/
NORTH COAST-CENTRAL COAST-
1046 PM PST WED MAR 9 2011

...HIGH WIND WARNING IN EFFECT FOR THE NORTH AND CENTRAL UNTIL 4
PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

* SOME AFFECTED LOCATIONS...HOQUIAM...CLEARWATER...FORKS...AND
  NEAH BAY.

* WINDS...WILL INCREASE FROM THE SOUTH AT 30 TO 40 MPH WITH GUSTS
  TO 65 MPH OVERNIGHT AND THEN GRADUALLY DIMINISH THURSDAY
  AFTERNOON.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATE TONIGHT
  OR EARLY THURSDAY MORNING...WITH POSSIBLY ANOTHER BURST OF VERY
  STRONG WINDS EARLY THURSDAY AFTERNOON.

* IMPACTS...THE DAMAGING WINDS WILL LIKELY RESULT IN POWER OUTAGES
  AND DOWNED TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ515-101500-
/O.EXB.KSEW.WI.Y.0009.110310T1200Z-110311T0000Z/
WESTERN STRAIT OF JUAN DE FUCA-
1046 PM PST WED MAR 9 2011

...WIND ADVISORY IN EFFECT FOR THE WESTERN STRAIT OF JUAN DE FUCA
FROM 4 AM TO 4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY.

* WINDS...SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
  TO 50 MPH LATE TONIGHT AND PERSIST THROUGH THURSDAY MORNING
  BEFORE SUBSIDING AND BECOMING WESTERLY IN THE AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN CAUSE SOME POWER OUTAGES AS
  WELL AS TOPPLE TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ504-505-507>509-511-512-101500-
/O.EXT.KSEW.WI.Y.0009.110310T1200Z-110311T0600Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
1046 PM PST WED MAR 9 2011

...WIND ADVISORY IN EFFECT FOR THE PUGET SOUND REGION AND SOUTHWEST
INTERIOR FROM 4 AM TO 10 PM PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY.

* SOME AFFECTED LOCATIONS...EVERETT...SEATTLE...TACOMA...BRINNON...
  LACEY...TOLEDO...AND MONTESANO.

* WINDS...WILL INCREASE FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS
  TO 50 MPH ON THURSDAY...ALTHOUGH WINDS ACROSS EVERETT AND
  VICINITY COULD BE A LITTLE HIGHER. THE STRONGEST WINDS ARE
  EXPECTED TO OCCUR DURING THE AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN CAUSE SOME POWER OUTAGES AS
  WELL AS TOPPLE TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ001-503-506-510-101500-
/O.EXT.KSEW.WI.Y.0009.110310T1200Z-110311T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
1046 PM PST WED MAR 9 2011

...WIND ADVISORY IN EFFECT FOR THE NORTHWEST INTERIOR FROM 4 AM
TO 10 PM PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY.

* SOME AFFECTED LOCATIONS...OAK HARBOR...BELLINGHAM...FRIDAY 
  HARBOR...AND MOUNT VERNON. 

* WINDS...INCREASING FROM THE SOUTH AT 30 TO 40 MPH WITH GUSTS
  NEAR 55 MPH ON THURSDAY. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE
  LATE MORNING THROUGH EARLY THURSDAY AFTERNOON TIME FRAME. A BURST
  OF STRONG SOUTHWEST WINDS IS POSSIBLE EARLY THURSDAY EVENING.

* IMPACTS...WINDS THIS STRONG CAN CAUSE POWER OUTAGES AS WELL AS
  DOWN TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WWW.WEATHER.GOV/SEATTLE
142 
WWUS76 KSEW 100742 CCA
NPWSEW

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
1141 PM PST WED MAR 9 2011

CORRECTED HEADLINE IN THE FIRST SEGMENT.

WAZ516-517-101600-
/O.UPG.KSEW.HW.A.0003.110310T1400Z-110311T0000Z/
/O.COR.KSEW.HW.W.0005.110310T0741Z-110311T0000Z/
NORTH COAST-CENTRAL COAST-
1141 PM PST WED MAR 9 2011

...HIGH WIND WARNING IN EFFECT FOR THE NORTH AND CENTRAL COAST UNTIL
4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THURSDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

* SOME AFFECTED LOCATIONS...HOQUIAM...CLEARWATER...FORKS...AND
  NEAH BAY.

* WINDS...WILL INCREASE FROM THE SOUTH AT 30 TO 40 MPH WITH GUSTS
  TO 65 MPH OVERNIGHT AND THEN GRADUALLY DIMINISH THURSDAY
  AFTERNOON.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATE TONIGHT
  OR EARLY THURSDAY MORNING...WITH POSSIBLY ANOTHER BURST OF VERY
  STRONG WINDS EARLY THURSDAY AFTERNOON.

* IMPACTS...THE DAMAGING WINDS WILL LIKELY RESULT IN POWER OUTAGES
  AND DOWNED TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...
AND DESTROY PROPERTY.

&&

$$

WAZ515-101600-
/O.EXB.KSEW.WI.Y.0009.110310T1200Z-110311T0000Z/
WESTERN STRAIT OF JUAN DE FUCA-
1141 PM PST WED MAR 9 2011

...WIND ADVISORY IN EFFECT FOR THE WESTERN STRAIT OF JUAN DE FUCA
FROM 4 AM TO 4 PM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY.

* WINDS...SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS
  TO 50 MPH LATE TONIGHT AND PERSIST THROUGH THURSDAY MORNING
  BEFORE SUBSIDING AND BECOMING WESTERLY IN THE AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN CAUSE SOME POWER OUTAGES AS
  WELL AS TOPPLE TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ504-505-507>509-511-512-101600-
/O.EXT.KSEW.WI.Y.0009.110310T1200Z-110311T0600Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
1141 PM PST WED MAR 9 2011

...WIND ADVISORY IN EFFECT FOR THE PUGET SOUND REGION AND SOUTHWEST
INTERIOR FROM 4 AM TO 10 PM PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY.

* SOME AFFECTED LOCATIONS...EVERETT...SEATTLE...TACOMA...BRINNON...
  LACEY...TOLEDO...AND MONTESANO.

* WINDS...WILL INCREASE FROM THE SOUTH AT 20 TO 30 MPH WITH GUSTS
  TO 50 MPH ON THURSDAY...ALTHOUGH WINDS ACROSS EVERETT AND
  VICINITY COULD BE A LITTLE HIGHER. THE STRONGEST WINDS ARE
  EXPECTED TO OCCUR DURING THE AFTERNOON.

* IMPACTS...WINDS THIS STRONG CAN CAUSE SOME POWER OUTAGES AS
  WELL AS TOPPLE TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ001-503-506-510-101600-
/O.EXT.KSEW.WI.Y.0009.110310T1200Z-110311T0600Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
1141 PM PST WED MAR 9 2011

...WIND ADVISORY IN EFFECT FOR THE NORTHWEST INTERIOR FROM 4 AM
TO 10 PM PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY.

* SOME AFFECTED LOCATIONS...OAK HARBOR...BELLINGHAM...FRIDAY 
  HARBOR...AND MOUNT VERNON. 

* WINDS...INCREASING FROM THE SOUTH AT 30 TO 40 MPH WITH GUSTS
  NEAR 55 MPH ON THURSDAY. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE
  LATE MORNING THROUGH EARLY THURSDAY AFTERNOON TIME FRAME. A BURST
  OF STRONG SOUTHWEST WINDS IS POSSIBLE EARLY THURSDAY EVENING.

* IMPACTS...WINDS THIS STRONG CAN CAUSE POWER OUTAGES AS WELL AS
  DOWN TREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind watch went out at Mar 9, 3:14 AM PST, 10 minutes earlier.

Area forecast discussion, Mar 9, 3:14 AM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
314 AM PST WED MAR 9 2011

.SYNOPSIS...A SERIES OF PACIFIC STORMS WILL BRING WET AND UNSETTLED
WEATHER TO THE REGION THIS WEEK. THE FIRST STORM WILL BRING GUSTY
WINDS TO THE AREA TODAY AS WELL AS LOCALLY HEAVY SNOW TO THE
MOUNTAINS. A STRONGER SYSTEM WILL BRING A THREAT OF HIGH WINDS TO
THE COAST AND NORTHWEST INTERIOR ON THURSDAY. ANTICIPATE MORE
SETTLED CONDITIONS ON FRIDAY BETWEEN SYSTEMS.

&&

.SHORT TERM...
RAIN AND MOUNTAIN SNOW OVERSPREAD THE CWA OVERNIGHT AHEAD OF A WMFNT
THAT WAS STILL MOSTLY STAYING OFFSHORE. PRECIP RATES ON THE S AND SW
FACING SLOPES OF THE OLYMPICS HAVE BEEN ON THE ORDER OF ABOUT A
TENTH OF AN INCH PER HOUR. THIS SHOULD CONTINUE FOR ANOTHER FEW
HOURS OR UNTIL THE CDFNT SWEEPS THRU LATER THIS MORNING. WENT ON
AHEAD AND ISSUED A WINTER WEATHER ADVISORY FOR SNOW FOR THE OLYMPIC
RANGE DUE TO MODEST PRECIP RATES BEING EXPECTED TO CONTINUE FOR
ANOTHER FEW HOURS. ALSO KEPT THE WARNING UP FOR THE CASCADES...
ALTHOUGH THE HEAVIEST SNOW WILL FALL ON MOUNTS BAKER AND RAINIER.
AMOUNTS WILL PROBABLY END UP IN THE LOW END WARNING CRITERIA RANGE.

IN ADDITION TO THE RAIN AND MOUNTAIN SNOW...WINDS WILL ALSO INCREASE
ACROSS THE CWA TODAY. ANTICIPATE WINDY CONDITIONS OVER THE COAST AND
PARTS OF THE NW INTERIOR TODAY...WITH BREEZY CONDITIONS EXPECTED
ELSEWHERE. IT IS GOING TO BE A TOUGH CALL AS TO WHETHER A WIND
ADVISORY WILL BE NEEDED FOR THE NW INTERIOR MAINLY DUE TO THE SFC
LOW TRACKING SO FAR TO OUR W. DECIDED TO GO WITH SPEEDS JUST BELOW
ADVISORY CRITERIA ACROSS THE NW INTERIOR...ALTHOUGH IT IS POSSIBLE
THAT THE ADMIRALTY INLET AREA MAY BRIEFLY REACH LOW END ADVISORY
CRITERIA JUST AHEAD OF THE CDFNT.

THE CDFNT IS EXPECTED TO MOVE ONSHORE LATER THIS MORNING AND THEN
QUICKLY EWD. IT SHOULD BE WELL E OF THE CASCADES BY MIDAFTERNOON.
THUS LOOK FOR THE STEADY PRECIP TO TAPER OFF TO SHOWERS BEHIND THE
CDFNT.

LOOK FOR A BRIEF LULL BETWEEN SYSTEMS THIS EVENING BEFORE THE NEXT
ROUND OF PRECIP AND WINDS AFFECT THE AREA. THE THU SYSTEM NOW
APPEARED TO BE STRONGER THAN THE ONE THAT WAS AFFECTING THE AREA
TODAY. MODELS SEEMED TO BE CONVERGING ON THE IDEA THAT THE SFC
LOW...WITH ASSOCIATED BENT BACK OCCLUSION...WILL RACE NE ACROSS
CENTRAL VANCOUVER ISLAND DURING THE DAY THU. HOWEVER THE ECMWF TRACK
WAS FARTHER E. CONSEQUENTLY...DECIDED IT WOULD BE PRUDENT TO ISSUE A
HIGH WIND WATCH FOR THE COASTAL AND NW INTERIOR ZONES FOR THU.
ELSEWHERE...IT WILL BECOME QUITE WINDY WITH SPEEDS LIKELY REACHING
ADVISORY CRITERIA ACROSS SOME AREAS.

SNOWFALL AMOUNTS IN THE CASCADES AND OLYMPICS MAY END UP IN THE LOW
END OF THE WARNING CRITERIA RANGE ON THU. WILL LET LATER SHIFTS
DECIDE WHETHER TO REISSUE THE WINTER STORM WATCH FOR THESE ZONES.

WILL NEED TO MONITOR THE SKOKOMISH AS IT HAS THE POTENTIAL TO RISE
INTO ADVISORY CRITERIA STAGE OR CLOSE TO FLOOD BY LATE THU. IF THIS
BECOMES MORE LIKELY...A FLOOD WATCH WILL BE NEEDED.

EXPECT WEATHER CONDITIONS TO IMPROVE THU NIGHT BUT MORE SO ON FRI AS
AN UPPER RIDGE BUILDS OVER THE REGION.

.LONG TERM...
A SERIES OF PAC STORMS WILL CONTINUE TO AFFECT THE REGION DURING
THIS PERIOD...RESULTING IN A WET AND UNSETTLED WEATHER PATTERN.

&&

.HYDROLOGY...
A WET AND UNSETTLED WEATHER PATTERN WILL PERSIST OVER THE PAC NW
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. IT STILL DID NOT APPEAR
THAT A MAJOR FLOOD-PRODUCING PATTERN WOULD DEVELOP DUE TO THE
PROGRESSIVE NATURE OF THE PAC STORMS AND THE RELATIVELY LOW FREEZING
LEVELS.

ADDITIONAL HEAVY RAINFALL ON THE S AND SW FACING SLOPES OF THE
OLYMPIC RANGE THRU THU COULD DRIVE THE UNIQUELY FLOOD-PRONE
SKOKOMISH RIVER TO AT LEAST ADVISORY LEVEL OR 15.5 FT OR PERHAPS
FLOOD STAGE /16.5 FT/ POSSIBLY AS EARLY AS LATE THU.

MEANWHILE...FLOODING IS NOT EXPECTED ON ANY OF THE OTHER AREA RIVERS
/EXCEPT POSSIBLY THE SKOKOMISH/...INCLUDING THE GREEN...DURING THE
NEXT TEN DAYS.

&&

.AVIATION...A WARM FRONT WILL MOVE FROM SOUTH TO NORTH ACROSS THE
AREA THIS MORNING WITH SOUTHWESTERLY FLOW ALOFT. THE AIR MASS IS
STABLE AND MOIST. AT THE SURFACE STRONG SOUTHEASTERLY GRADIENTS WILL
CONTINUE TODAY...THEN TURN ONSHORE AND DIMINISH THIS EVENING.

CEILINGS GENERALLY 2-4K FT. THERE COULD BE A FEW HOURS OF CEILINGS
AROUND 1-2K FT AND VISIBILITY RESTRICTIONS OF 3-5SM IN RAIN.
SOUTHERLY WINDS WILL INCREASE SUBSTANTIALLY 18Z-03Z.

KSEA...SOUTHEAST WIND 6-10 KT EARLY THIS MORNING WILL INCREASE TO
10-15 KT WEDNESDAY MORNING...WITH 15-25 KT 21Z-03Z. CHB

&&

.MARINE...A SERIES OF STRONG FRONTS WILL AFFECT THE AREA OVER THE
NEXT FIVE DAYS. FIRST UP IS A WARM FRONT THAT WILL INCREASE
SOUTHERLY GRADIENTS TODAY...GIVING GALES TO MOST WATERS. THE ONLY
EXCEPTIONS APPEAR TO BE THE CENTRAL STRAIT AND PUGET SOUND...WHICH
NEVERTHELESS SHOULD SEE 20-30 KT.

HOT ON THE HEELS OF THE SYSTEM TODAY IS ANOTHER ONE THURSDAY. THIS
ONE SHOULD ALSO BRING GALES...POSSIBLY TO ALL WATERS...ESPECIALLY IN
THE AFTERNOON WHEN THE FLOW IS STRONGLY ONSHORE. HIGH WIND IS
POSSIBLE OVER COASTAL LAND ZONES AND ALSO OVER THE NORTH INTERIOR.

FRIDAY LOOKS RELATIVELY CALM...BUT MORE FRONTS ARE DUE SATURDAY AND
SUNDAY. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING IN EFFECT FOR THE CASCADES ABOVE 3500 FT
     TODAY.

     A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE OLYMPICS ABOVE
     3500 FT TODAY.

     HIGH WIND WATCH IN EFFECT FOR THE COAST AND NORTHWEST INTERIOR
     THU.

PZ...A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS...ENTRANCES
     TO THE STRAIT OF JUAN DE FUCA...NORTHERN INLAND WATERS...
     AND ADMIRALTY INLET.

     SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE REMAINING
     WATERS.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 4:02 PM PSTWinter Storm WarningSEW24 hr
Mar 9, 2:39 AM PSTGale WatchSEW12 hr
Mar 9, 2:46 AM PSTWinter Weather AdvisorySEW13 hr
Mar 9, 6:35 AM PSTWind AdvisorySEWSan Juan5 hr
Mar 9, 2:05 PM PSTRiver Flood AdvisorySEWMason14 hr
Mar 9, 2:49 PM PSTGale WarningSEW33 hr
Mar 9, 2:49 PM PSTSmall Craft Advisory for Rough BarSEW11 days

Nearby

High Wind Watches in Washington, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.